Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

NEED ADVICE BADLY


[Ho...]

Recommended Posts

I could really use some advice. I’m a short term klonopin user (since end of June) for mild anxiety/insomnia. My doctor prescribed me .5 mg and I’ve taken it as prescribed. I decided to come off and did a taper of cutting .125 every 10 days and I’m now at .0625. I think I went way too fast.

 

 

I’m suppose to be done with my taper tomorrow. But I’m feeling so miserable. I’m tempted to back up to .125 and start a liquid taper instead. I just can’t picture being on this med another day, but I have a job and young kids at home. My husband and I were also wanting another baby which had been put on the back burner. I feel like I failed my taper. And I’m torn between just “sucking it up” and getting off, or going back to .125 to start a liquid taper. Any advice? Please help. I’m so down about this

Link to comment
Share on other sites

So you have been taking a relatively low dose of K for 2.5 months? Yes, you did taper relatively fast, but not really considering your dose and length of use.  You are well ahead of the game to be benzo wise this early on.

 

Is this your first time ever using a benzo/sleeping med/psych meds?  Previous history of use does make a difference.

 

If is is your first time, IF IT WERE ME I would just suck it up and get off and let the healing begin.  By updosing and going to a longer micro taper, you are risking deepening your dependency and perhaps increasing your difficulty of eventually getting off. 

 

I'm so sorry you are miserable.  But as miserable as you are right now, trust me, it can get worse with longer use, tolerance and a higher dose to come off from.  I am proof of that.  Of course, you will have to make the best decision for you and there are no hard and fast answers.  No one here is in your exact shoes and no judgements on how you proceed.  Good luck in whatever direction you decide to go.

 

:smitten:

She

 

 

Link to comment
Share on other sites

Holly hock, I am so sorry you are hurting right now and I completely understand the too fast taper—and trying to still be a functioning mom.  I was also Rx’d for a very short time and my experience has been nothing but a nightmare (from experiencing interdose withdrawal from very early on to beginning a Dr’s too fast taper that made me crash hard before I knew any better).  Once I figured out what was actually happening, and found help here, I still pushed through as I desperately wanted off the train.  I was scared.  I figured I was already so low that I could forge on full steam ahead.  I ended up crashing again, experiencing unrelenting horrible symptoms again.  I’ve been holding steady now for over two weeks (.067 so LOW and so CLOSE), and my body has calmed down some.  I am reminding myself over and over again of any signs of improvement, no matter how small, letting this be my guide.  That is the advice I wish I would have heeded—to listen to my body and to slow down—even if it seemed too late in the game.  Updosing was never on my radar as I knew I never did well on the drug at any dose, but I do wish I would have held my drops longer once I learned about the importance of a slow taper.  If anything, consider what you can handle. 

 

Hang in there.  Whatever you do, know you aren’t alone. 

Link to comment
Share on other sites

I think the heart probably wants off the Klonopin ASAP at all costs. Meanwhile, your head is telling you that these symptoms are already barely tolerable, so it may not be possible to stay the course if you stop suddenly.

 

If that sounds like what you're thinking, go with your head and taper. It's really important not to be making reductions when you are really unwell. So you could move back to .125 if symptoms are more severe than you can handle, then take that dose for at least a couple of weeks just to stabilise before making any more dose reductions. This is a safer option. You won't feel great but you might be able to function in a vaguely normal way. Or you could stick it out at 0.0625 then taper when stable, however long it takes. But beware, it could stay at this intensity for perhaps 6 weeks or even a little more on rare occasions. If you could manage it, I'd say go for it. But I think it's risky and could be painful and not sure it's suitable.

 

If someone offers to help with something, so you can take a break, you should consider taking them up on it. I guess cov19 could make that a bit tricky and if so, that sucks. But yeah, don't be too proud to accept help if it's offered.

Link to comment
Share on other sites

Hi Holly hock, sorry to hear what you’re going through. I understand how miserable it can be.

What tapering method have you been doing to cut dosages? If you’re using the manually  breaking pills method, maybe the doses are inaccurate and are slightly different everyday?  At .125mg klonopin and lower, even the tiniest cuts and dose fluctuations affect how your body reacts and the intensity of symptoms. In my opinion, it needs to be pretty precise towards the end and to keep consistent doses at each hold.

 

I think if it’s unbearable at your current dose I would go back to .125mg and hold til symptoms are bearable. I know updosing isn’t condoned for the most part on this forum, but you’ve got to stabilize somehow. Just my opinion.

Link to comment
Share on other sites

I think it's best to let your symptoms be your guide. If it's really awful and it's hard to function, slowing the taper or holding for a while makes sense. I used Xanax as prescribed for 14 years before I started tapering so my experience may be different.
Link to comment
Share on other sites

hello holly..  i hope you are doing as well as possible today.  i have been prescribed klonopin 1 mg twice daily for many years.  after a major failed attempt to taper in january of 2019 landed me in the hospital with 100 different insane side effects, i updosed in april of last year and began a very slow taper, holding when i need to.  this time around i really have no side effects.  granted im moving so slowly, but its like night and day this time around. i feel for the first time that this is possible to do without disrupting your life. and the lower i get for some strange reason , i feel better.    take it slow and when you feel unwell, hold until you feel stable again.  i wish you best of luck..you got this.  jill
Link to comment
Share on other sites

hello holly..  i hope you are doing as well as possible today.  i have been prescribed klonopin 1 mg twice daily for many years.  after a major failed attempt to taper in january of 2019 landed me in the hospital with 100 different insane side effects, i updosed in april of last year and began a very slow taper, holding when i need to.  this time around i really have no side effects.  granted im moving so slowly, but its like night and day this time around. i feel for the first time that this is possible to do without disrupting your life. and the lower i get for some strange reason , i feel better.    take it slow and when you feel unwell, hold until you feel stable again.  i wish you best of luck..you got this.  jill

 

Well said!! Remember all, the goal isn't just to get off the drug...it's to get off the drug healthy.

Link to comment
Share on other sites

×
×
  • Create New...